advertisement
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.

This includes any analysis, interpretation, or advice based on any diagnostic test

See the Veritas Health sites: Spine-health.com, Arthritis-health.com, Sports-health.com, Pain-health.com for medical articles and videos.
advertisement

NEURONTIN/GABAPENTIN

1356

Comments

  • yes im on gabapentin 600mg 4x aday do seem to get amumed to this and yes serious weight gain since ive been on it !
    helen t
  • Hi all. Just chiming in on this thread. I had mu single level ACDF on 3/28 (C6-7). I had a major herniation of that disc that caused spinal cord compression and edema (swelling). Before the surgery I had neck pain, pain down my right arm, and pain in both legs and feet. Since the surgery I am only having symptoms the surgeon described as nerve flare up. My right leg is in almost constant pain. The muscles all feel tensed up from my thigh down to my toes. My calf seems to be the worst on that respect. My foot constantly feels like it is asleep. The surgeon put me on Neurontin 300mg 3x's a day. That helped for a few days, then al the pain returned all the time. He upped my bedtime dose to 600mg. Since then I have been waking up(?) after 4 hours of sleeping. going to the kitchen and making food, putting things away in odd places, using the bathroom, etc.,. When I wake up finally it seems like a dream. I am only aware of it by the fact that I find many things out of place all over the house. Is this a side effect that will go away or what?
    Let me know if you have any insight.
  • advertisement
  • jellyhalljjellyhall Posts: 4,342
    edited 05/08/2013 - 12:51 PM
    I have heard of sleep walking being a side effect of Neurontin (Gabapentin).
    I was on this medicine after my ACDF because of remaining pain and symptoms and stiffening muscle spasms. I built up to taking 3 x 300mg three times a day. That was 2700mg which is quite a high dose. I didn't ever sleep walk (as far as I know!)

    Often new meds can give side effects that will disappear as our body gets used to taking it. Similarly it can take 2 or 3 weeks before we start to feel the effect of the medicine. How long have you been taking it? Hopefully this side effect will go and you will be able to just enjoy improved symptoms and reduced pain.

  • had alot of neuropathy left side after surgery - screaming pain.. horrible.. worse than what i went IN for.. 36 days and my butt left side, still NUMB, (tingling lately, coming back??) (lateral incisions plus back incisions) was on 900 mg, in hospital, and 900 at home, and also on other pain meds for the first two weeks, developed a DVT left lower leg..was on oxy + then/ now one soma in the evening, (they tried flexeril, dont get my started on that crap) or now 2 tyl.3 not both.. but 100% appetite increase but also, quit smoking in hospital (!) have heard lyrica is worse with worse side effects. i'm walking over a mile a day sometimes two even with nerve pain and swollen ankle and most of my diet is vegs and protein, -and have gained 5 lbs...been crazy craving sugar and fats, something i stopped eating years ago, again, gabba? or not smoking.. tried to cut out my middle dose (BIG mistake) (unreal pain) i finally just cut out the late night dose, for the past few days as i think the gabba makes me kind of unfocused.. sort of adhd - i have been on welbutrin for 15+ years too...
    morphia1957
  • 100% correct, i wanted OFF all this stuff to SEE if the surgery WORKED... unable to tell right now.. really..
    morphia1957
  • advertisement
  • Morphia,
    Be gentle to yourself. Nerves don't like to be mucked about and they let us know that they are not happy.

    Taking nerve meds can get us through this stage, just make sure that your surgeon knows what is going on, but then be patient with yourself.

    I came off my nerve meds (Gabapentin) very slowly before seeing my surgeon so I could tell him how I am doing with the healing without masking anything. I still had a lot of nerve pain so went back onto Nortriptyline as I had put on weight while taking the Gabapentin. I will see my surgeon again in 6 months and before that I will slowly wean off the meds again to know how I am. I am hoping that by then I will have far less pain.

    The numb area under my chin where the incision was is still a bit numb so I reckon that the nerves are still healing. My surgeon warned me that as the nerve was healing and regrowing I may feel pain and tingling there. He was absolutely correct and now I find it strangely reassuring that there is still healing of the nerves going on. He say that by 12 months I will be as far as I will go with the healing.
  • Since taking 600mg of this medication, I have nightmares....is this common? I have no idea if it is helping me or not?? I have been hurting from my hip all the way down to my feet (feels like a really bad toothache) my heels feels as if they are burning. I wake up hurting and go to bed hurting now. (again) I had L3,4 and 5 disc's removed (spinal fusion) with the rods and screws and within 9 months same type pain which always start in my knees and can barely walk. They then did a diskectomy and removed the hardware and L2 disc and arthritis. Did not hurt as badly for about a year, now my left knee and both legs ache again like a really bad toothache. I am now taking Tramadol only 50mg as needed (3x's a day) . I hurt so bad and do not know what else to do. So frustrated! I have never cried so much in my life!!!!!!. I have also had c6,7 removed (pinched nerve) and carpel tunnel surgery done on both hands. I am so miserable! Any words of encouragement
    and helpful hints would be appreciated! My spinal fusion was absolutely necessary....I could barely walk....and the shots in my back did not help at all (I had 2) I have degenerative disc disease. I have to sleep in a fetal position. My left knee feels as if a hot knife is pressing against it and the heels of my feet and ankles a burning and painful sensation....this is every single day now.
  • The user and all related content has been deleted.
  • BettinaBBettina Posts: 3
    edited 05/15/2013 - 4:25 AM
    Thank you so much Charlie, for the kind words and responding!

    Bettina
  • morphia1957mmorphia1957 Posts: 83
    edited 05/16/2013 - 10:04 AM
    i hope you are feeling better... i've gone from 900 mg of the evil gabba to 200mg.. 100 a.m., and 100 pm. i do find that i am scattered and not able to concentrate well, which is bad, considering that i have to go back to work on monday... nervous and scared i won't be able to do anything once i get to my office.. the nerve pain is horrible.. i totally understand how you feel. my neuropathy stems from the left side incision but it's creepy crawly, painful and strange. i do take one soma a day, half around NOW (which i cannot do at work and still drive home) and the other half around dinner time.. i cannot take tramadol.. i feel like i am walking on a baseball. very very painful.. that is partly the surgery and the other part? the blood clot.. the achilles heel pain and toe tingling sensations are the worst... hey, we;ve got your back... i hope things are getting better..
    morphia1957
advertisement
This discussion has been closed.
Sign In or Join Us to comment.